Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Breeding amicable numbers in abundance

Authors: W. Borho and H. Hoffmann
Journal: Math. Comp. 46 (1986), 281-293
MSC: Primary 11A25; Secondary 11Y50
MathSciNet review: 815849
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give some new methods for the constructive search for amicable number pairs. Our numerical experiments using these methods produced a total of 3501 new amicable pairs of a very special form. They provide some experimental evidence for the infinity of such pairs.

References [Enhancements On Off] (What's this?)

  • [1] Alireza Djafari Naini, Geschichte der Zahlentheorie im Orient (im Mittelalter und zu Beginn der Neuzeit unter besonderer Berücksichtigung persischer Mathematiker), Braunschweig, 1982. MR 809784 (86m:01014)
  • [2] W. Borho, "Befreundete Zahlen--Ein zweitausend Jahre altes Thema der elementaren Zahlentheorie," in Lebendige Zahlen, Math. Miniaturen, Vol. 1, Birkhäuser Verlag, Basel, 1981. MR 643808 (83a:10001)
  • [3] W. Borho, "On Thabit Ibn Kurrah's formula for amicable numbers," Math. Comp., v. 26, 1972, pp. 571-578. MR 0313177 (47:1732)
  • [4] W. Borho, "Some new large primes and amicable numbers," Math. Comp., v. 36, 1981, pp. 303-304. MR 595068 (82d:10021)
  • [5] W. Borho, "Große Primzahlen und befreundete Zahlen: Über den Lucas-Test und Thabit-Regeln," Mitt. Math. Ges. Hamburg, v. 11, 1983, pp. 232-256. MR 744530 (85f:11094)
  • [6] W. Borho, H. Hoffmann & H. J. J. te Riele, A Table of 7500 Amicable Pairs, CWI-report. (In preparation.)
  • [7] P. J. Costello, "Amicable pairs of Euler's first form," J. Recreational Math., v. 10, 1978, pp. 183-189.
  • [8] Kamaladdin Fārisī, Tadkirat al-ahbāb fi bayān al-tahābb (Aufzeichnung der Freunde über die Erklärung der Freundschaft), Bagdad, ca. 1337 (see [1], [11]).
  • [9] E. J. Lee, "Amicable numbers and the bilinear diophantine equation," Math. Comp., v. 22, 1968, pp. 181-187. MR 0224543 (37:142)
  • [10] E. J. Lee & J. S. Madachy, "The history and discovery of amicable numbers I-III," J. Recreational Math., v. 5, 1972, pp. 77-93, 153-173, 231-249. MR 0446841 (56:5165a)
  • [11] R. Rashed, "Nombres amiables, parties aliquotes et nombres figurés aux XIIIème et XIVème siècles," Arch. Hist. Exact Sci., v. 28, 1983, pp. 107-147. MR 710550 (85d:01011)
  • [12] M. Soussi, Un Texte Manuscrit d'Ibn-Al Bannā'AlMarrakusi (1256-1321) sur les Nombres Parfaits, Abondants, Deficients et Amiables, Hamdard National Foundation, Pakistan, Karachi, 1975.
  • [13] H. J. J. te Riele, "Four large amicable pairs," Math. Comp., v. 28, 1974, pp. 309-312. MR 0330033 (48:8372)
  • [14] H. J. J. te Riele, "On generating new amicable pairs from given amicable pairs," Math. Comp., v. 42, 1984, pp. 219-223. MR 725997 (85d:11107)
  • [15] H. J. J. te Riele, "New very large amicable pairs," Journées Arithmétique (Proc. ed. by H. Jager), Springer Lecture Notes in Math., 1984. (To appear.) MR 756096
  • [16] Bāqir Muhammad Yazdī, Uyūn al-hisab (Source of Arithmetic), 17th century. Central University Library, Teheran, MS. 464 (see [1], [11]).

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11A25, 11Y50

Retrieve articles in all journals with MSC: 11A25, 11Y50

Additional Information

Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society